21 Nov Why Do You Get Fatigued After Getting A Flu Shot?
Every year, seasonal flu is responsible for millions of hospitalizations and thousands of deaths. The winter and fall months are marked by a spike in flu cases, hence the term “seasonal flu”.
Influenza is marked by fever and respiratory ailment. It can lead to pneumonia and respiratory failure. Flu vaccines are the most effective way to prevent an influenza infection, but why do you get fatigued after getting a flu shot?
Why do you get fatigued after getting a flu shot?
Using an inactive, weakened form of the virus, the vaccine exposes the body to genetic markers which allow for the immune system to manufacture antibodies and prevent infection. It’s also why you can also get fatigued after taking a flu shot – your body responds to the flu shot the same way it does to active infections.
What other side effects can you expect?
There are some minor side effects associated with flu vaccines. Mostly commonly reported are tenderness and swelling caused by the injection. Flu shots are also associated with low grade fever, nausea, and body aches. These are natural side effects and responses to the vaccine. Flu shots will use an inactive form of the virus, and therefore cannot itself cause infection.
In the unlikely event that these symptoms worsen, it could be a sign of a rare allergic reaction to the vaccine, and medical attention should be sought. Signs of an allergic reaction include difficult breathing, swelling of the eyes or lips, hives, paleness, weakness, or racing heart.
In-Home Flu Shots With Concierge MD
Being fatigued is normal after a flu shot and is a sign that your vaccine is working like it should, and this symptom – along with any others you may experience – typically go away within a day or two. To help you protect yourself and those around you from the flu, Concierge MD brings safe flu shots directly to your home for your convenience.